It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Depression Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 05-27-2005, 04:08 PM   #1
Junior Member
 
Join Date: Nov 2003
Posts: 39
sourgirl29 HB User
Meds, Weight Gain and Eating Disorder/Depression

When I was younger, I had terrible depression, so I got treatment for it. I was put on Paxil. Well, I went from being a skinny girl of 110 lbs (without trying) to weighing 183 lbs. in one year. Because I didn't know the meds had caused the weight gain, I developed an eating disorder. Because of the eating disorder, I stopped seeing my psych and consequently got off meds. Even with the eating disorder, it took me a year to lose all that weight, but I still thought I was fat so I kept going. I got down to a little under 100 lbs. (I'm 5'7 BTW) before a friend became alarmed and begged me to see my psychiatrist again (especially after I told her I still felt fat even though I was wasting away). The psych told me the meds were the reason why I gained so much weight so fast and told me that I could resume healthy eating and keep a healthy weight if I stay off the meds. She assured me with therapy, a good diet, and exercise program, I would be feeling better and wouldn't need meds again. It worked and I stayed at a healthy 130 - 135 lbs for many years. That was until two years ago when I became severely depressed again and had no choice but to get back on meds. I was ASSURED that the current meds out there do not cause the same weight gain as the older meds. At first, that was true. I responded well to the combination of Zoloft and Seroquel and only gained a couple of pounds. I wasn't alarmed at all. But then 6 months down the road, the Zoloft stopped working and I was put on Paxil CR and Seroquel. Again, I was PROMISED that Paxil CR is not like regular Paxil and that the incidents of weight gain were minimal. THAT WAS A LIE! I gained 15 lbs in less than a MONTH! I went from a healthy 135 to 150 in a month! So I immediately took myself off the Paxil CR and stayed only on Seroquel, because AGAIN, I was told Seroquel doesn't cause the same weight gain as Zyprexa or some of the others. And I was only taking it for SLEEP...I'm not bipolar or schizophrenic! Well, after a year of being only on Seroquel, exercising like a maniac and eating a low fat diet, I am still creeping up in weight and now weight 165 lbs. I took myself off the Seroquel last week. I am obssessed with my weight again. I have even started trying to starve myself again, but I haven't been as successful this time because I don't have the same willpower I had when I was younger. I am over 30 now so I know losing this weight is going to be that much harder. I am scared. I actually WANT an eating disorder now and I think like someone who is deep in the sickness. I avoid people because I don't want them to think I'm "fat". I get so scared when people who haven't seen me in a while see me again because I can see in their faces that they are shocked to see me heavy again. I know this may sound trivial to some people, and I am not trying to be offensive to people who are overweight. But to me this is a big deal because I have battled with an eating disorder before so even if my weight sounds "normal" to some, to me, I am HUGE and there's nothing anyone can say that will make me think otherwise. Anyway, what can I do to lose this weight? Now that I am over 30, how long will it take for this weight to drop? What do I do about my depression since now the eating disorder has taken over and I am consumed with that? I am so confused, so hurt, so scared!!! Anyone else out there go through this? How am I supposed to get help for one thing when the cure causes another disease to pop up????

 
Sponsors Lightbulb
   
Old 05-27-2005, 04:40 PM   #2
Junior Member
(female)
 
Join Date: May 2005
Posts: 18
heatherlf HB User
Re: Meds, Weight Gain and Eating Disorder/Depression

You should try the Atkins Diet. I am 5ft 8in and I won't say how much I weight but I have a weight issue. I have lost 6 pnds in 7 days. I eat as much as I want. As long as it is on the diet. It seems to be working well.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Cold Meds and BP dreams in neon Bipolar Disorder 301 04-05-2009 12:06 AM
I'm scared of meds/Anyone taking meds w/out side effects?Anyone not even taking meds? Unhappygirl74 Bipolar Disorder 6 08-10-2007 02:47 PM
Advice needed: Anxiety Meds & Weight suzie8112 Anxiety 8 11-23-2006 05:17 AM
Bulimia,Meds.,& Weight Gain mspence Eating Disorder Recovery 7 08-08-2005 07:18 PM
Weight Gain from Depression Meds--HELP! sourgirl29 Eating Disorder Recovery 4 07-26-2005 05:15 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 08:53 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!